Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Hastings, NE

July 12, 2007Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 12, 2007, 4:54 PM CDT for Dawson County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 4:54 PM CDT (21:54 UTC)
Expired
Jul 12, 2007, 5:30 PM CDT
In force
36 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Dawson County, NE

The radar

The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:25 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 12, 2:25 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT THU JUL 12 2007

.SHORT TERM...MAIN PROBLEM FOR THIS FORECAST WILL BE THE CHANCE OF
THUNDERSTORMS TONIGHT. THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTH CENTRAL AND NORTHEAST NEBRASKA ALONG A SLOW MOVING FRONTAL
BOUNDARY. THE SHORT TERM MODELS HAVE STRUGGLED IN HANDLING THIS
FRONT...AND IN FACT YESTERDAY AT THIS TIME THEY SUGGESTED IT WOULD
HAVE ALREADY PUSHED WELL SOUTH OF THE FORECAST AREA INTO KANSAS BY
THIS AFTERNOON. OVERALL CONFIDENCE IN HOW FAST THE BOUNDARY WILL
PUSH SOUTH IS NOT VERY HIGH...AND WILL SLOW DOWN ITS PROGRESSION
IN THIS SET OF GRIDS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO
MUCH OF THE FORECAST AREA THIS EVENING...WHICH WILL SPREAD SOUTH
WITH TIME TONIGHT. WILL CONFINE POPS TO THE SOUTHERN THIRD AFTER
MIDNIGHT AS THE BOUNDARY SINKS SOUTH AND WEAKENS..BUT AGAIN
OVERALL CONFIDENCE IN THAT TIMING IS NOT VERY HIGH. A FEW SEVERE
STORMS APPEAR LIKELY THIS AFTERNOON AND EVENING WITH MLCAPES OF
1000-1500 J/KG AND 0-6 KM SHEAR VALUES OF 35-40 KTS NEAR THE
FRONTAL BOUNDARY.

HAVE GONE DRY ON FRIDAY WITH THE INFLUENCE OF SURFACE HIGH
PRESSURE TAKING OVER. THE CAVEAT TO THAT IS IF THE FRONTAL
BOUNDARY DOES NOT SHIFT FAR ENOUGH SOUTH OR WASH OUT SOON
ENOUGH...A FEW SHOWERS OR STORMS COULD TRY TO LINGER ACROSS NORTH
CENTRAL KANSAS. ANOTHER FRONT APPROACHES LATE FRIDAY NIGHT...BUT
WILL HOLD OFF ON POPS FOR NOW WITH THE BETTER CHANCES COMING ON
SATURDAY.

.LONG TERM...SATURDAY MORNING THROUGH THURSDAY. LONG RANGE CONCERN
WILL BE SLIGHT CHANCE OF TSTMS SATURDAY AND THEN DEGREE OF WARMUP
DURING THE REST OF THE EXTENDED.

WILL KEEP THIS SHORT AS THUNDERSTORMS POPPING JUST TO THE NORTH OF
OUR CWA EARLY THIS AFTERNOON.  MODELS BRING ANOTHER SURFACE FRONT
SOUTH THROUGH THE CWA ON SATURDAY.  GIVEN ACTIVITY ASSOCIATED WITH
PAST COUPLE OF FRONTAL PASSAGES...THINK IT IS PRUDENT TO INSERT
SLIGHT CHANCE OF RAIN. TIMING IS A BIT OF A QUESTION. BOTH NAM AND
GFS PUSH FRONT INTO SOUTHERN CWA BY SAT AFTERNOON AND THEN SLOW IT
DOWN. BUT THEY SHOWED SIMILAR MOVEMENT WITH CURRENT FRONT AND IT HAS
SLOWED DOWN QUITE A BIT TODAY IN COMPARISON TO YESTERDAYS SOLUTION.

OTHERWISE THE GFS AND ECMWF IN AGREEMENT WITH BUILDING A RIDGE BACK
INTO THE CENTRAL PLAINS FOR NEXT WEEK WHICH SHOULD BOOST OUR TEMPS
WELL INTO THE 90S AND KEEP US MAINLY DRY.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT THE KGRI TERMINAL
THROUGHOUT THE FORECAST PERIOD. A WIND SHIFT FROM THE SOUTH TO
MORE OF A NORTHWESTERLY DIRECTION IS ANTICIPATED LATER THIS
AFTERNOON. A MID LEVEL DECK IS EXPECTED BY LATE AFTERNOON OR EARLY
EVENING WITH BASES AT 4000 FT AGL. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS OVER THE AREA BETWEEN 20Z AND 23Z. LOW CLOUDS ARE
EXPECTED TO THE WEST OF KGRI EARLY FRIDAY MORNING...WITH A SLIGHT
RISK OF STRATUS WORKING ITS WAY INTO THE KGRI TERMINAL AFTER 09Z.
AT THIS TIME HOWEVER CONTINUE TO THINK ANY AREAS OF STRATUS WILL
REMAIN TO THE WEST OF KGRI AND AS A RESULT...KEPT THE GOING
FORECAST WITH VISIBILITIES ONLY FALLING TO 5SM PRIOR TO SUNRISE
FRIDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...KING
LONG TERM...EWALD
AVIATION...BRYANT
Hazardous weather outlook, Jul 12, 11:51 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1151 AM CDT THU JUL 12 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1151 AM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE
ENTIRE OUTLOOK AREA. THE SEVERE WEATHER THREAT WILL THEN SHIFT
SOUTH INTO NORTH CENTRAL KANSAS THIS EVENING. THE PRIMARY HAZARDS
ARE EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 12, 2:37 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
237 PM CDT THU JUL 12 2007

NEZ040-122015-
GREELEY-
237 PM CDT THU JUL 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY COUNTY...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ERICSON...OR 22 MILES NORTHEAST OF ORD...AND
MOVING SOUTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SPALDING BY 305 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BRYANT
Special weather statement, Jul 12, 2:44 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
244 PM CDT THU JUL 12 2007

NEZ041-122015-
NANCE-
244 PM CDT THU JUL 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN NANCE COUNTY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GENOA...OR 20 MILES WEST OF COLUMBUS...AND
MOVING SOUTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN NANCE COUNTY BY 250 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BRYANT
Special weather statement, Jul 12, 3:21 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT THU JUL 12 2007

NEZ041-048-049-122045-
MERRICK-NANCE-POLK-
321 PM CDT THU JUL 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MERRICK...NANCE AND POLK COUNTIES...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISING CITY TO
SILVER CREEK TO 6 MILES WEST OF FULLERTON...AND MOVING SOUTHEAST AT
25 MPH.

* THUNDERSTORMS WILL BE NEAR...
  SHELBY BY 340 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

BRYANT
Special weather statement, Jul 12, 4:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT THU JUL 12 2007

NEZ048-049-063-064-122130-
HAMILTON-MERRICK-POLK-YORK-
405 PM CDT THU JUL 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HAMILTON...MERRICK...POLK AND YORK COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRESHAM TO 5 MILES
SOUTHWEST OF POLK TO 6 MILES EAST OF ST. PAUL...AND MOVING SOUTH AT
25 MPH.

* THUNDERSTORMS WILL BE NEAR...
  MARQUETTE BY 415 PM CDT
  WACO BY 420 PM CDT
  YORK BY 425 PM CDT
  HAMPTON BY 430 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BRYANT
Special weather statement, Jul 12, 4:35 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
435 PM CDT THU JUL 12 2007

NEZ060-061-122215-
BUFFALO-DAWSON-
435 PM CDT THU JUL 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHWESTERN BUFFALO AND NORTHEASTERN DAWSON
COUNTIES...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF EDDYVILLE...OR 26 MILES
NORTH OF LEXINGTON...AND MOVING SOUTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SUMNER BY 450 PM CDT
  MILLER BY 455 PM CDT
  PLEASANTON BY 505 PM CDT
  AMHERST BY 510 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:35 PM CDTSevere Thunderstorm WarningGIDPolk25 min
Jul 12, 6:37 PM CDTSevere Thunderstorm WarningGIDGosper53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.